MAUDE Adverse Event Report: MODERN MEDICAL EQUIPMENT MANUFACTURING LTD ELECTRODE, 4" COATED BLADE; ELECTROCAUTERY, GYNECOLOGIC (AND ACCESSORIES)

MODERN MEDICAL EQUIPMENT MANUFACTURING LTD ELECTRODE, 4" COATED BLADE; ELECTROCAUTERY, GYNECOLOGIC (AND ACCESSORIES)
Model Number 88-000015C
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Root cause: this is the first time a report of this type has been received for this part number.Therefore, this incident has been determined to be a random part defect.Corrective action: due to the investigation and root cause determination, a corrective action has not been taken.Investigation summary: an internal complaint (call (b)(4)) was received indicating that a coated electrode (part number 88-000015c) failed during use, allowing eschar to stick to the electrode tip and creating more bleeding.The end user discarded the product; therefore, the defective sample was not available for evaluation.Additionally, a lot number for the affected product was not provided.Without a lot number, the work order could not be reviewed for discrepancies that may have contributed to the reported event.Raw material inventory for the reported finished good number was inspected for any missing and/or defective places in the blade coating.No defects were identified.Because this was the first report of its nature for this part number, a supplier notification letter was sent to the electrode manufacturer, modern medical, to notify them of the reported issue.From (b)(4) 2016 to present, deroyal has sold (b)(4) cases or (b)(4) each for finished good 88-000015c.During this review period, only one complaint (the incident covered in this report) was received for this product.This equates to a complaint-to-sales ratio of 0.01 percent.Deroyal will continue to monitor postmarket feedback and will recognize in the future if a trend develops.Preventive action: due to the investigation and root cause determination, a preventive action has not been taken.The investigation is complete at this time.If new and critical information becomes available, this report will be updated.
 
Event or Problem Description
According to the room staff, the problem with the cautery tip (specifically deroyal 4" tip #(b)(4)) was that after cauterization of tissue, when taking pencil tip off of tissue, the eschar remained stuck to the cautery pencil and "tore" away from the cauterized tissue rather than remaining on the tissue, thus creating more bleeding.

Brand Name
ELECTRODE, 4" COATED BLADE
Common Device Name
ELECTROCAUTERY, GYNECOLOGIC (AND ACCESSORIES)
Manufacturer (Section D)
MODERN MEDICAL EQUIPMENT MANUFACTURING LTD
dong xing industrial area
kang le lu, shan xia district
heng li, dongguan guangdong 52346 6
CH  523466
MDR Report Key7512234
Report Number2320762-2018-00002
Device Sequence Number1224688
Product Code HGI
UDI-Device Identifier00749756338226
UDI-Public0749756338226
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K952030
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number88-000015C
Device Lot NumberNOT PROVIDED
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/19/2018
Initial Report FDA Received Date05/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1